CHRISMED Journal of Health and Research

CASE REPORT
Year
: 2017  |  Volume : 4  |  Issue : 1  |  Page : 61--63

Hallucination in kidney transplant recipient: A rare complication of voriconazole


Manmeet Singh Jhawar1, Pratish George1, Jasmin Das1, Dinesh K Badyal2 
1 Department of Nephrology, Christian Medical College and Hospital, Ludhiana, Punjab, India
2 Department of Pharmacology, Christian Medical College and Hospital, Ludhiana, Punjab, India

Correspondence Address:
Manmeet Singh Jhawar
Department of Nephrology, Christian Medical College and Hospital, Ludhiana, Punjab
India

Postkidney transplant recipients are more susceptible to opportunistic infections including fungal infections. Voriconazole is a broad-spectrum antifungal with a good safety profile even in patients with renal dysfunction. Hallucination is a rare and underreported complication of oral voriconazole therapy, especially in kidney transplant recipients. Two patients of postrenal transplant who developed hallucination following oral therapy with voriconazole have been highlighted here. Symptoms improved in both patients following a reduction in dosage or cessation of therapy. This case report highlights the fact that even though voriconazole-induced hallucinations are a rare complication, it is important to be aware of the same so as to be able to diagnose it and institute appropriate corrective measures.


How to cite this article:
Jhawar MS, George P, Das J, Badyal DK. Hallucination in kidney transplant recipient: A rare complication of voriconazole.CHRISMED J Health Res 2017;4:61-63


How to cite this URL:
Jhawar MS, George P, Das J, Badyal DK. Hallucination in kidney transplant recipient: A rare complication of voriconazole. CHRISMED J Health Res [serial online] 2017 [cited 2021 May 13 ];4:61-63
Available from: https://www.cjhr.org/article.asp?issn=2348-3334;year=2017;volume=4;issue=1;spage=61;epage=63;aulast=Jhawar;type=0